I just put my first ring in last night during a very heavy period. I woke up this morning, had stopped bleeding, but was mad at the world and had this sick feeling headache. People were just pissing me off. Will ths side effect wear off? I have to do some kind of hormonal treatment due to endomitriosis. Do I have to chose on whether to be in awful pain and have very irregular periods or be an evil raging hormonal woman? Someone please tell me this is only temporary.......
The hormones of *any* bc method can affect a womans mood, but usually it does get better for most women.
I have pre-existing depression, so it never got better for me, no matter what I tried.
Give it some time, give your body time to adjust to the method.
Another option could be a Mirena IUD. Mirena IUD has been used to endometriosis for awhile now, it lessens blood flow and cramping, which is a godsend for many women. The hormones are local, so they do not have the same hormonal side effects as other methods.
Is the mirena iud the one with progesterone? My friend had that and she loves it. I was going to get that, but with my past history of with bc, I didn't want to have that put in and have an adverse reaction to it, and just have it taken right back out. It is billed as a surgical procedure, so it can be expensive.
I have to say that i love my Mirena IUD, It has done wonders for me.
I got pregnant with the pill and also with the Patch so when i had my last baby i decided that i needed to do something a little more stable (i dont' knwo if that is the right word but whatever.) and i have to say it's wonderful. i have light periods....i have no cramping on those days and they last 3 maybe 4 if i am having a bad month. I would sugest that you look into it. i haven't had any side affects.
there is a girl on the preggy forums that says that she hasn't had a period at all. but everyone is different.
I've had my mirena iud for almost a year now and I absolutely love it!!! I had tried every bc possible before getting my iud and I had problems with all of them you name it! Particularly I had to go off of the nuvaring because it was causing me to have EXTREMELY high blood pressure. Therefore my doc. wanted me to try the mirena because like you had said the hormones basically stay localized in the uterus and probably wouldn't affect my bp, and such like the other birth control methods. When I first got my iud put in I was very unhappy. I was in excruciating pain for about 4 days. I was told however that I needed to be on my menses when I had it inserted (which i was) from the second she put it in my bleeding stopped and I have not had a return period since! I was told that some women will have a light period after several months and for some it subsides completely. I also had horrible abdominal cramping for about 4 months after the insertion of the Mirena. I went back for my check up after several weeks and was told it was normal and that the cramping would eventually go away. It in fact did at about 5 1/2 months after the insertion. For a few months after that I didn't experience any cramping or pain until just recently. It seems as though I get cramps one time a month and feel like I am going to get a period but don't. So I am assuming it is just cramping from ovulation. Overall despite the cramping and pain I had to go through I swear by my iud I love it. You just have to be very careful of getting any infection. Getting an std can cause horrible infestation in the cervix expecially with the iud in it. And if the infection got too bad it can cause scarring and infertility. But again the risks are about even as other bc methods.